MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140306
Medical Device Problem Codes Unraveled Material (1664); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during an intracerebral coil embolization of the posterior cerebral artery right (bifurcation 6x4.5mm aneurysm), when using a 3mm x 6cm micrusframe14 coil (mfr140306, l16488) as the second coil, the coil protruded into the vessel and the preshaped prowler14 45tip microcatheter (606151fx, 30148965) was dislocated.The coil was resheathed but became stretched inside the coil sheath.The microcatheter was removed together with the coil.The prowler14 was removed because it was not possible to completely resheath the micrusframe14.The coil was discarded and the prowler 14 microcatheter was checked and regarded as okay, no issues.The microcatheter (mc) was used for the remaining of the procedure with two additional coils.There was no report of patient injury.There was no resistance/friction between the coil and the mc prior to the stretching.Prior to this coil, other coils had been advanced through the same microcatheter.The coil of the micrusframe14 was still attached to the delivery wire when removed from the patient.The device did not prematurely detach.There was no excessive force applied to the devices.The device was removed from the patient without additional intervention.Adequate flush been maintained through the devices.
 
Additional Manufacturer Narrative
Product complaint (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an intracerebral coil embolization of the posterior cerebral artery right (bifurcation 6x4.5mm aneurysm), when using a 3mm x 6cm micrusframe14 coil (mfr140306, l16488) as the second coil, the coil protruded into the vessel and the preshaped prowler14 45tip microcatheter (606151fx, 30148965) was dislocated.The coil was resheathed but became stretched inside the coil sheath.The microcatheter was removed together with the coil.The prowler14 was removed because it was not possible to completely resheath the micrusframe14.The coil was discarded and the prowler 14 microcatheter was checked and regarded as okay, no issues.The microcatheter (mc) was used for the remaining of the procedure with two additional coils.There was no report of patient injury.There was no resistance/friction between the coil and the mc prior to the stretching.Prior to this coil, other coils had been advanced through the same microcatheter.The coil of the micrusframe14 was still attached to the delivery wire when removed from the patient.The device did not prematurely detach.There was no excessive force applied to the devices.The device was removed from the patient without additional intervention.Adequate flush been maintained through the devices.One non-sterile micrusframe14 3mm x 6cm was received inside of a pouch.The device was visually inspected and the dpu was found with several kinks and protruded from the introducer.Then a microscopic inspection was performed, the embolic coil was found kinked, stretched and protruded from the introducer, no other damages could be observed.The marker band was found at 41cm from distal end and it was found within specification.A manufacturing record evaluation was performed for the finished device l16488 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil ¿ positioning difficulty-coil herniation ¿could not be evaluated because it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab, however the embolic coil was found stretched and kinked, these conditions may have been contributed to the difficulty of positioning the coil reported by the customer and due to this we can confirm the complaint.The complaint reported by the customer ¿coil ¿ unraveled/stretched¿ was confirmed since the embolic coil was found stretched and kinked on the microscopic inspection.The damaged condition noted on the device may have appeared to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis or the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME14 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10338095
Report Number3008114965-2020-00309
Device Sequence Number3484280
Product Code KRD
UDI-Device Identifier10886704077961
UDI-Public10886704077961
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberMFR140306
Device Catalogue NumberMFR140306
Device Lot NumberL16488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRESHAPED PROWLER14 45TIP 2MRK.
Patient Age54 YR